Article Text

PDF

Dilated cardiomyopathy associated with chronic overuse of an adrenaline inhaler
  1. M J Stewart,
  2. D M Fraser,
  3. N Boon
  1. Department of Medicine, Milesmark Hospital, Dunfermline
  2. Department of Cardiology, Royal Infirmary of Edinburgh, Edinburgh

    Abstract

    Endogenous catecholamines in excess are known to cause dilated cardiomyopathy. A patient presented with dilated cardiomyopathy after many years of overusing an adrenaline inhaler.

    Pathological features and a considerable improvement in myocardial function after withdrawal implicated the exogenous catecholamine excess in the pathogenesis of the cardiomyopathy.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.